MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31242244) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure targeting an occlusion in the right m1 segment of the middle cerebral artery (mca), a stent (unspecified competitor brand) was delivered into the concomitant 150cm x 5cm prowler select plus microcatheter (606s255x / lot# unknown) after it and the embovac large bore 71 catheter (ic71132ug / 31242244) were in place.The stent was impeded in the microcatheter and could not be advanced further.The physician removed the stent, microcatheter, and the embovac lbc from the patient.It was observed that the embovac was broken (cracked, not detached).The physician replaced it with a new intermediate catheter (unspecified competitor brand) and used the same stent and microcatheter to complete the procedure.There was no report of any negative patient impact.On 23-aug-2024, per the cerenovus sales representative, additional information related to the procedure and the reported device issue cannot be obtained.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile the embovac large bore 71 catheter was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the catheter shaft was cracked at 32.3 cm from the distal end of the catheter.The internal wires were exposed.Additionally, there were two kinks observed.The first kink was at 13.6 cm and the second kink at 96.0 cm.There were several compressed areas found along the entire length of the catheter shaft including at the distal tip.Microscopic inspection was performed.Under magnification, it was noted that the shaft had been subjected to bending force, which caused the outer plastic layer to fracture, exposing the internal wires.The compressed areas at the distal tip was inspected and the mesh was found stretched.The inner diameter (id) and outer diameter (od) of the device were confirmed to be within specifications.The issue reported regarding the catheter being cracked was confirmed based on the damages found on the catheter.Factors not described in the information provided, such as patient¿s anatomy, device manipulation, and operator¿s technique, may have contributed to the issue encountered.According to the risk documentation, anatomical tortuosity, no inspection, and continuing to use a damaged catheter are potential causes of failure for catheter damage.With the limited information available, a conclusive cause cannot be determined, however, given the broad sequence of events, there is no indication that the issue reported in the complaint is related to a manufacturing issue.The compressed areas and the kinks along the shaft of the catheter were not originally reported, and the exact time of occurrence cannot be determined; therefore, these conditions are not considered related to the issue reported.A review of manufacturing documentation associated with this lot (31242244) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.Although no conclusion could be reached on the cause of the reported event, the instructions for use (ifu) contains the following precautions: ¿ do not advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.¿ exercise care in handling the large bore catheter to reduce the chance of accidental damage.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device 25-sep-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
132CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20091118
Report Number3008114965-2024-00824
Device Sequence Number15406435
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(11)240116(17)250630(10)31242244
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberIC71132UG
Device Lot Number31242244
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/25/2024
10/02/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/25/2024
10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM.; STENT DELIVERY SYSTEM (UNSPECIFIED BRAND).
Patient SexUnknown